U.S. doctors online nowAsk doctors free
Bensalem, PA
A 54-year-old female asked:

has it been looked into if an abundance of vitamin k in the blood causes autism? i know the study was of a deficiency of the vitamin. thank you.

2 doctor answers6 doctors weighed in
Dr. Anthony LaBarbera
Dr. Anthony LaBarberaanswered
Pediatrics 28 years experience
See below: There is no vitamin deficiency or excess that is know to cause autism.
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 32 years experience
Autism: There was a research from sweden that talked about deficiency of vitamin d (either prenatal, or from malabsorption) in children with autism.
Dr. Johanna Fricke
Developmental and Behavioral Pediatrics 50 years experience
I think we all struggle with the myriad of things associated with Autism, because they ALL may be important , or some may be, for a child.
Oct 19, 2012
Dr. Johanna Fricke
Developmental and Behavioral Pediatrics 50 years experience
I think we all struggle with the myriad of things associated with Autism, because they ALL may be important , or some may be, for a child.
Oct 19, 2012
Dr. Alan Ali
Dr. Alan Ali commented
Psychiatry 32 years experience
Provided original answer
Thank u Dr. Fricke for your double comment, but I am not clear with those comments. Please advise.
Oct 20, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 40-year-old member asked:

How are ANA blood tests related to autoimmune disease?

1 doctor answer3 doctors weighed in
Dr. Gurmukh Singh
Pathology 49 years experience
One marker: Anti-nuclear antibodies (ANA) are one marker of auto-immune disease. There are sub-types of ANA that have specificity for different diseases. The antibodies may not be the casue of disease, but a marker of the disorder.
A 39-year-old member asked:

Is it common to have a sore arm after donating blood a month ago?

1 doctor answer3 doctors weighed in
Dr. Stuart Hickerson
Family Medicine 32 years experience
No: If you donated blood a month ago, you should not be having pain. This would most likely be from phlebitis or irritation to the vein. I would have someone take a look at this or call the facility that drew the blood.
A 29-year-old member asked:

Can I postpone vaccines for my child to lower the risk of autism?

4 doctor answers12 doctors weighed in
Dr. Kevin Passer
Child Psychiatry 35 years experience
Not a good idea: In less there is an actual reason to not have vaccinations, like for example, you have another child who had some sort of severe reaction following vaccinations, it is not a good idea to avoid vaccinating children at the appropriate ages. In order to maintain what is known as: herd immunity, the vaccination rate in the general population needs to be 95%. Vaccinations save lives.
A 44-year-old member asked:

What could happen from an overdose of blood thinner?

2 doctor answers8 doctors weighed in
Dr. Christian Schultheis
Hematology and Oncology 24 years experience
Bleeding: If you are referring to warfarin, it can cause severe bleeding. If aspirin, bleeding and kidney problems. Be very careful with all blood thinners. One needs to be monitored for symptoms and signs of bleeding. If there are concerns, contact your provider.
A 29-year-old member asked:

Why did I have a near-syncope episode after giving blood?

1 doctor answer2 doctors weighed in
Dr. Theodore Ritota
Dentistry 9 years experience
Be careful: It is common to feel somewhat light headed after donating blood. Everyone reacts differently, but by donating you are briefly compromising your own circulatory effectiveness for a short period of time. It rebounds very quickly.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 22, 2019

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.